Hi, I would love some advice. I recently discovered in December of last year that I have a vaginal polyp and 3 pea size fibroids which were causing me excessive bleeding. The doctor who diagnosed me with the problem, gave me provera 40mg to take every day to keep the bleeding away. This medication worked wonderfully until may 3rd, 2013 when I was beginning to run out of pills. I made a appointment with my gyne so that I could get a refill, she was not in so a family care doctor took me in her absence. The doctor asked if I liked taking medication every day, I reply no I don't. She suggested that I get the deprovera shot which is the same drug (medroxyprogesterone). The family care doc, called the gyne and asked if it would be okay, she hesitantly said yes before she administered this drug intravenously. I got this shot first month no problems, second month daily bleeding which has been going on over a month now. I tell my regular gyne doc that I am bleeding and crampi! ng daily. She did not address that problem but only replied that the side effect of the shot (deprovera) is bleeding that can last up to 9 months. I was astonished since last summer when I initially came to the cllinic I was bleeding 5 months straight. I told the doctor had i known this would be a side effect, I would not have agreed to this shot and further more you should not have agreed to let me get it. I have called the administrators of this clinic and the doctor who re examined me agreed that I should not have been given this drug based on the side effects (bleeding daily) until it gets out of my system, which can be up to a year. My question is do i have a solid malpractice suit based on this error in judgement?View Thread
I understand you may see this as not a serious thing, however I have daily bleeding and cramping to accompany it, as well as NOT being able to resume my physical or emotional well being because of a mistake. Someone should pay for my sanitary and medication needs, and that should be the hospital and not me.View Thread
How can i do research on the same day, when I did not suggest that I get this shot, in place of the pills I was already taking. Again that is a problem the doctor should have addressed not me. That is a gross error in not misinforming me. Thanks for trying to offer advice, but I will be calling a lawyer today to find if I have a case or not.View Thread
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.